Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 19, NWS Raleigh, NC

September 17, 2018Davidson County, Davie County, North Carolina

NWS Raleigh, NC issued this river flood warning at Sep 17, 2018, 9:38 AM EDT for Davidson County, Davie County, North Carolina. It took effect at Sep 17, 2018, 12:03 PM EDT. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Sep 17, 2018, 9:38 AM EDT (13:38 UTC)
In effect from
Sep 17, 2018, 12:03 PM EDT
Expired
Sep 19, 2018, 10:13 PM EDT
In force
58 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Moderate

Counties Davidson County, NC, Davie County, NC

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 20.82 ft at Sep 18, 2018, 8:00 AM EDT.

actionminormoderate102009/1709/1809/1909/2009/21
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

060 
WGUS42 KRAH 171338
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
938 AM EDT Mon Sep 17 2018

...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Yadkin River At Yadkin College affecting Davidson and Davie 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC057-059-180138-
/O.NEW.KRAH.FL.W.0019.180917T1603Z-180920T0213Z/
/YADN7.2.ER.180917T1603Z.180919T0000Z.180919T1413Z.NO/
938 AM EDT Mon Sep 17 2018

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Yadkin River At Yadkin College.
* until Wednesday evening, or until the warning is cancelled.
* At  9:00 AM Monday the stage was 15.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage by this 
  afternoon and continue to rise to near 27.5 feet by tomorrow 
  evening.The river will fall below flood stage by late Wednesday 
  morning.
* Impact...At 29.0 feet, Several homes are flooded, with floodwaters 
  covering an extensive area of primarily farm and pasture lands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Tue   Wed   Thu   Fri   Sat

Yadkin River
 Yadkin College   18  15.5 Mon 09 AM  24.9  21.3   5.6   3.3   2.8

&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$
4 follow-up statements
448 
WGUS82 KRAH 180143
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
943 PM EDT Mon Sep 17 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

  Yadkin River At Yadkin College affecting Davidson and Davie Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-181217-
/O.EXT.KRAH.FL.W.0015.000000T0000Z-180918T1217Z/
/NRWN7.3.ER.180916T1941Z.180917T0300Z.180918T0017Z.NO/
943 PM EDT Mon Sep 17 2018

The Flood Warning continues for
  the Rocky River Near Norwood.
* The current stage is estimated to be 21 feet.
* Flood stage is 20.0 feet.
* Major flooding is occurring.
* Forecast...The river will continue to fall to below flood stage 
  overnight.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and 
  inaccessible.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Tue   Wed   Thu   Fri   Sat

Rocky River
  Norwood     20    M                9.9   2.5   2.0   1.8   1.7


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$

NCC057-059-181343-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-180919T0931Z/
/YADN7.1.ER.180917T2036Z.180918T1200Z.180918T2131Z.NO/
943 PM EDT Mon Sep 17 2018

The Flood Warning continues for
  the Yadkin River At Yadkin College.
* At  9:00 PM Monday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.8 feet by 
  tomorrow morning before beginning to fall. The river will fall 
  below flood stage late tomorrow.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both 
  banks.
* Impact...At 15.0 feet, The river is at bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Tue   Wed   Thu   Fri   Sat

Yadkin River
  Yadkin Col  18  19.0 Mon 09 PM    20.8   9.7   3.3   2.6   2.4


&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$
595 
WGUS82 KRAH 180200
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
1000 PM EDT Mon Sep 17 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

  Yadkin River At Yadkin College affecting Davidson and Davie 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-181217-
/O.CON.KRAH.FL.W.0015.000000T0000Z-180918T1217Z/
/NRWN7.3.ER.180916T1941Z.180917T0300Z.180918T0017Z.NO/
1000 PM EDT Mon Sep 17 2018

The Flood Warning continues for
  the Rocky River Near Norwood.
* The estimated stage was 21 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall and will fall below 
  flood by tomorrow morning. 
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and 
  inaccessible.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Tue   Wed   Thu   Fri   Sat

Rocky River
  Norwood     20   M                  9.9   2.5   2.0   1.8   1.7


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$

NCC057-059-181359-
/O.CON.KRAH.FL.W.0019.000000T0000Z-180919T0931Z/
/YADN7.1.ER.180917T2036Z.180918T1200Z.180918T2131Z.NO/
1000 PM EDT Mon Sep 17 2018

The Flood Warning continues for
  the Yadkin River At Yadkin College.
* At  9:00 PM Monday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.8 feet by 
  tomorrow morning. The river will begin to fall below tomorrow 
  morning.
* Impact...At 21.0 feet, Lower level primitive campsites at the 
  Thousand Trails Preserve off US64 begin to flood.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both 
  banks.
* Impact...At 15.0 feet, The river is at bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Tue   Wed   Thu   Fri   Sat

Yadkin River
  Yadkin Col  18  19.0 Mon 09 PM    20.8   9.7   3.3   2.6   2.4


&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$
080 
WGUS82 KRAH 181034
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
634 AM EDT Tue Sep 18 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

...The Flood Warning continues for the following rivers in North 
Carolina...

  Yadkin River At Yadkin College affecting Davidson and Davie 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-181134-
/O.EXT.KRAH.FL.W.0015.000000T0000Z-180918T1125Z/
/NRWN7.3.ER.180916T1941Z.180917T0300Z.180917T2325Z.NO/
634 AM EDT Tue Sep 18 2018

The Flood Warning continues for
  the Rocky River Near Norwood.
* At 11:00 PM Sunday the stage was 36.4 feet.
* Flood stage is 20.0 feet.
* Major flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  yesterday evening.
* Impact...At 34.0 feet, Major flood stage. There is widespread 
  flooding of pasture and farmland.
* Impact...At 30.0 feet, There is widespread flooding of pasture and 
  lowlands adjacent to the river.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and 
  inaccessible.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun

Rocky River
  Norwood     20  36.4 Sun 11 PM     9.9   2.5   2.0   1.8   1.7


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$

NCC057-059-182234-
/O.CON.KRAH.FL.W.0019.000000T0000Z-180919T0931Z/
/YADN7.1.ER.180917T2036Z.180918T1200Z.180918T2131Z.NO/
634 AM EDT Tue Sep 18 2018

The Flood Warning continues for
  the Yadkin River At Yadkin College.
* At  6:00 AM Tuesday the stage was 20.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.8 feet by this
  morning. The river will fall below flood stage late this afternoon.
* Impact...At 21.0 feet, Lower level primitive campsites at the 
  Thousand Trails Preserve off US64 begin to flood.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both 
  banks.
* Impact...At 15.0 feet, The river is at bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun

Yadkin River
  Yadkin Col  18  20.8 Tue 06 AM    20.8   9.7   3.3   2.6   2.4


&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$

ELLIS
689 
WGUS82 KRAH 181524
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
1124 AM EDT Tue Sep 18 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Yadkin River At Yadkin College affecting Davidson and Davie Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC057-059-190322-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-180919T0848Z/
/YADN7.1.ER.180917T2036Z.180918T1200Z.180918T2048Z.NO/
1124 AM EDT Tue Sep 18 2018

The Flood Warning continues for
  the Yadkin River At Yadkin College.
* At 11:00 AM Tuesday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 21.0 feet, Lower level primitive campsites at the 
  Thousand Trails Preserve off US64 begin to flood.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both 
  banks.
* Impact...At 15.0 feet, The river is at bankfull.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Yadkin River
 Yadkin College   18  20.4 Tue 11 AM   8.1   3.5   2.8   2.5   2.4


&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 17, 7:45 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 17, 7:45 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
745 AM EDT Mon Sep 17 2018

.SYNOPSIS...
The center of Tropical Depression Florence will move northeast
across Pennsylvania today and off the Northeast and Mid Atlantic
coast tonight through Tuesday. A trailing surface front will extend
down through the Appalachians through this evening, before pushing
eastward across the Carolinas tonight through Tuesday night. Drier
air and warm weather will follow for Wednesday into Friday as high
pressure builds over the area.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 505 AM Monday...

Low level mass convergence and intense moisture transport persists
over the E CWA, while a band of convection extends through north-
central and southwest sections, generating a narrow band of an
additional 1-4" of torrential rainfall over areas that certainly
don't need any more rain. As the center of Florence tracks from NE
KY up through far S OH into PA today, a band of DPVA extending to
its ESE will track northward, exiting NC this morning and finally
bringing an end to the widespread heavy tropical rainfall over
central NC. Will leave the flash flood watch in place until its
scheduled expiration time at 8 am, although it's likely that some
areas will still be under the gun with heavy rain for another hour
or two past that time. A significant dry slot noted on GOES water
vapor imagery channels will punch in from the WSW this morning and
shunt the highest PW to the E, as mid level winds veer around to
SSW. But low level flow will continue out of the SSE with steady
moisture transport, so will maintain high chance pops, especially N,
through the day. Models depict high MUCAPE peaking at 2000-3000 J/kg
this afternoon (although this may be muted by subtle late-day
warming 700-600 mb), along with 25-30 kts of deep layer shear, and a
few strong to severe storms are not out of the question today, with
the greatest risk over the west half of the CWA, where the HREF
depicts a resurgence of decent updraft helicity maxima this
afternoon. Expect mostly cloudy skies today, more clouds north than
south, with highs in the low 80s N to mid 80s S. Scattered
convection is expected to spread east into the E CWA this
evening/tonight, and will retain chance pops in the east through the
night ahead of the front. Lows from around 70 to the mid 70s. -GIH

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 535 AM Monday...

As the remnant Florence low heads into the Northeast, trailing
positively tilted mid level and surface troughs will cross central
NC. Scattered storms should develop once again, this time restricted
to eastern sections within marginal to moderate instability. Western
sections will become much more stable as winds aloft swing around to
westerly, and overall deep layer shear will lessen, which will limit
storm intensity in the afternoon. Expect highs from the low 80s NW,
under considerable cloudiness, trending to the upper 80s SE. Much
drier air will advect in Tue evening behind the trough, leading to
clearing skies and lows in the mid 60s to around 70. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 100 AM Monday...

Much drier weather is expected Wednesday through Saturday. The next
chance of afternoon thunderstorms has been delayed until Sunday
(mainly in the NW-N zones). So, a much needed period to dry and
clean up. High pressure will be over the region Wednesday into
Friday and Saturday, then shift offshore Saturday night. Mostly
clear/mostly sunny weather is expected. By Sunday, a cold front is
expected to approach from the north bringing a chance of showers and
thunderstorms, mainly in the afternoon. Lows in the 60s will be
common through Saturday, with 65-70 Sunday. Highs generally in the
80s (82-88).

&&

.AVIATION /12Z MONDAY THROUGH SATURDAY/...
As of 745 AM Monday...

24 Hour TAF period: MVFR to IFR conditions continue to plague
central NC terminals this morning, with stormy conditions at
RDU/RWI. The storms will continue a movement to the NNE over the
next few hours, leaving behind slowly rising cigs, with a trend
toward VFR by early afternoon. Scattered storms will develop and
move east across the area later this afternoon into early evening.
Later tonight, VFR conditions will extend through daybreak Tue
morning over FAY, but elsewhere, IFR cigs are expected to develop,
with MVFR vsbys.

Looking beyond 12z Tue, a trough will sweep through the area during
the day, bringing a return to VFR conditions, with only a few storms
expected at RDU/RWI/FAY in the afternoon. VFR conditions will
dominate Wed through Fri with high pressure building in. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Badgett
AVIATION...Ellis/Hartfield
Hazardous weather outlook, Sep 17, 8:05 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
805 AM EDT Mon Sep 17 2018

NCZ021-022-038-042-043-073>078-083>086-088-089-181030-
Forsyth-Guilford-Davidson-Johnston-Wilson-Stanly-Montgomery-Moore-
Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
805 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Showers and storms producing isolated tornadoes and heavy rainfall
remain possible through mid morning.

Additional scattered storms are expected this afternoon. A few of
these storms could become strong, with wind gusts over 40 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-023>028-039>041-181030-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-
805 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Scattered storms are expected this afternoon. A few of these storms
could become strong, with wind gusts over 40 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 17, 8:08 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
808 AM EDT MON SEP 17 2018

NCZ007-008-025-171230-
Durham NC-Person NC-Granville NC-
808 AM EDT MON SEP 17 2018

...A STRONG THUNDERSTORM SHOWING SIGNS OF ROTATION WILL AFFECT
SOUTHEASTERN PERSON...WEST CENTRAL GRANVILLE AND NORTH CENTRAL
DURHAM COUNTIES UNTIL 830 AM EDT...

At 807 AM EDT, Doppler radar was tracking a strong thunderstorm near
Butner, or 10 miles west of Creedmoor, moving northeast at 25 mph.

Locations impacted include...
Stem, Lake Michie, Lake Butner, Bahama and Moriah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3610 7887 3612 7892 3634 7886 3625 7859
TIME...MOT...LOC 1207Z 211DEG 23KT 3615 7887

MORROW
Special weather statement, Sep 17, 8:25 AM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
825 AM EDT MON SEP 17 2018

NCZ011-171315-
Halifax NC-
825 AM EDT MON SEP 17 2018

...A STRONG THUNDERSTORM SHOWING SIGNS OF ROTATION WILL AFFECT NORTH
CENTRAL HALIFAX COUNTY UNTIL 915 AM EDT...

At 825 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Halifax, moving north at 25 mph.

Locations impacted include...
Roanoke Rapids, Weldon, Roanoke Rapids Lake, Rosemary and South
Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3648 7768 3648 7764 3644 7762 3643 7759
      3642 7759 3642 7757 3621 7772 3623 7780
      3648 7776 3648 7775 3649 7773 3649 7771
TIME...MOT...LOC 1225Z 197DEG 23KT 3627 7774

MORROW
Special weather statement, Sep 17, 8:33 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
833 AM EDT MON SEP 17 2018

NCZ024-171300-
Orange NC-
833 AM EDT MON SEP 17 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE COUNTY UNTIL 900
AM EDT...

At 833 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hillsborough, moving northeast at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Hillsborough, Efland, Schley and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3624 7895 3609 7898 3593 7917 3599 7925
      3624 7905
TIME...MOT...LOC 1233Z 220DEG 28KT 3601 7915

MORROW
Special weather statement, Sep 17, 8:44 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
844 AM EDT MON SEP 17 2018

NCZ008-171345-
Granville NC-
844 AM EDT MON SEP 17 2018

...A STRONG THUNDERSTORM WITH A HISTORY OF SHOWING STRONG ROTATION
WILL AFFECT NORTHWESTERN GRANVILLE COUNTY UNTIL 945 AM EDT...

At 843 AM EDT, Doppler radar was tracking a strong thunderstorm over
Butner, or near Creedmoor, moving northeast at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Oxford, Creedmoor, Butner, Stem, Berea and Lake Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3632 7851 3631 7851 3612 7868 3611 7874
      3614 7880 3615 7881 3643 7873
TIME...MOT...LOC 1243Z 210DEG 18KT 3615 7877

MORROW
Local storm report, Sep 17, 8:50 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
850 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     TORNADO          3 SE PIKEVILLE          35.47N 77.95W
09/17/2018                   WAYNE              NC   EMERGENCY MNGR

            WAYNE CO EMERGENCY MANAGEMENT REPORT TREES
            DOWN AND SOME MINOR STRUCTURAL DAMAGE TO A
            HOME ON MOUNT CARMEL CHURCH ROAD.

&&

BLAES
Local storm report, Sep 17, 9:05 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
905 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     TORNADO          ELM CITY                35.81N 77.87W
09/17/2018                   WILSON             NC   911 CALL CENTER

            TREES DOWN AND MINOR STRUCURAL DAMAGE TO
            HOMES ON LEO DRIVE, LYNHAVEN DRIVE, AND
            WATSON LANE.

&&

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:06 PM EDTSpecial Weather StatementRAHRandolph39 min
Sep 16, 8:32 PM EDTSpecial Weather StatementRAHMontgomery, Richmond43 min
Sep 16, 9:12 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Randolph48 min
Sep 16, 9:51 PM EDTSpecial Weather StatementRAHDurham, Person24 min
Sep 16, 10:07 PM EDTSpecial Weather StatementRAHCumberland38 min
Sep 16, 10:27 PM EDTSpecial Weather StatementRAHAlamance, Orange78 min
Sep 16, 10:31 PM EDTRiver Flood WarningRAHChatham56 hr
Sep 16, 11:39 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson66 min
Sep 17, 12:10 AM EDTTornado WarningRAHCumberland, Sampson35 min
Sep 17, 12:50 AM EDTTornado WarningRAHSampson, Wayne14 min
Sep 17, 2:12 AM EDTFlash Flood WarningRAHJohnston, Nash, Wayne, Wilson8 hr
Sep 17, 3:21 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Wake3 hr
Sep 17, 3:50 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Wilson3 hr
Sep 17, 3:53 AM EDTTornado WarningRAHWayne25 min
Sep 17, 4:46 AM EDTRiver Flood WarningRAHAlamance47 hr
Sep 17, 5:13 AM EDTFlash Flood WarningRAHDurham, Granville, Wake9 hr
Sep 17, 5:19 AM EDTSpecial Weather StatementRAHWayne26 min
Sep 17, 5:45 AM EDTSpecial Weather StatementRAHDurham45 min
Sep 17, 5:56 AM EDTTornado WarningRAHWayne34 min
Sep 17, 6:43 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson3 hr
Sep 17, 6:44 AM EDTAreal Flood AdvisoryRAHGranville, Person3 hr
Sep 17, 6:58 AM EDTTornado WarningRAHEdgecombe, Nash, Wilson32 min
Sep 17, 7:03 AM EDTFlash Flood WarningRAHDurham, Granville, Orange, Person, Vance3 hr
Sep 17, 7:23 AM EDTSpecial Weather StatementRAHChatham37 min
Sep 17, 7:32 AM EDTTornado WarningRAHDurham, Orange17 min
Sep 17, 7:40 AM EDTTornado WarningRAHEdgecombe, Halifax, Nash24 min
Sep 17, 7:52 AM EDTSpecial Weather StatementRAHDurham23 min
Sep 17, 7:54 AM EDTSpecial Weather StatementRAHDurham36 min
Sep 17, 7:59 AM EDTSpecial Weather StatementRAHChatham31 min
Sep 17, 8:08 AM EDTSpecial Weather StatementRAHGranville22 min
Sep 17, 8:15 AM EDTTornado WarningRAHDurham, Granville30 min
Sep 17, 8:25 AM EDTSpecial Weather StatementRAHHalifax50 min
Sep 17, 8:33 AM EDTSpecial Weather StatementRAHOrange27 min
Sep 17, 8:44 AM EDTSpecial Weather StatementRAHGranville61 min
Sep 17, 9:40 AM EDTAreal Flood WarningRAHAnson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more8 hr
Sep 17, 9:43 AM EDTSpecial Weather StatementRAHVance32 min
Sep 17, 9:45 AM EDTSpecial Weather StatementRAHPerson45 min
Sep 17, 9:48 AM EDTFlash Flood WarningRAHGranville, Person, Vance4 hr
Sep 17, 10:40 AM EDTSpecial Weather StatementRAHGranville35 min
Sep 17, 11:53 AM EDTAreal Flood WarningRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more6 hr
Sep 17, 1:57 PM EDTAreal Flood WarningRAHDurham, Granville, Person4 hr
Sep 17, 2:49 PM EDTSpecial Weather StatementRAHAlamance, Orange56 min
Sep 17, 3:25 PM EDTSpecial Weather StatementRAHPerson50 min
Sep 17, 3:27 PM EDTSpecial Weather StatementRAHRichmond48 min
Sep 17, 3:55 PM EDTSpecial Weather StatementRAHOrange35 min
Sep 17, 4:11 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person, Vance79 min
Sep 17, 4:16 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland74 min
Sep 17, 4:24 PM EDTSpecial Weather StatementRAHChatham66 min
Sep 17, 5:24 PM EDTSpecial Weather StatementRAHChatham51 min
Sep 17, 5:29 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Richmond, Scotland61 min
Sep 17, 5:45 PM EDTAreal Flood WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more3 hr
Sep 17, 5:59 PM EDTSpecial Weather StatementRAHVance16 min
Sep 17, 6:33 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Scotland42 min
Sep 17, 6:36 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore, Richmond, Scotland69 min
Sep 17, 7:08 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore, Richmond, Scotland2 hr
Sep 17, 7:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson48 min
Sep 17, 7:50 PM EDTSpecial Weather StatementRAHHoke55 min

Nearby

River Flood Warnings in North Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.